Last reply 6 months ago
Tsyabri – needing some advice please :-)

Hey everyone,
I’ve been on tysabri since July 2017, my first DMD, mainly because i refused to inject myself (fear of needles but that’s a whole different story (,”) ) I first got ill when I was 17, I was a sporty kid, enjoyed anything sport related however I then ruptured my ACL. I went on to continue playing footie for Chelsea ladies and ended my career when I ruptured my other ACL. After many surgeries and not getting my knees back to normal I gave up on sport and concentrated on working. However in May 2011 I was medically retired from the NHS, still awaiting what was wrong. The nurses I worked with noticed my eye was droopy and I went for tests. I didn’t get the correct diagnosis until I was 26…after being told I was clumsy, had ME, referred to psychiatric care for my pains that no one seemed to believe. It was almost a relief when getting the diagnosis, finally someone knew what was wrong with me, it felt great. Now at 32 I always ponder back to that moment of complete joy and wonder what I thought was so fantastic about it. I currently am retired and in a lot of pain, I’ve had 3-4 serious relapses that freaked me out so much I was literally begging to go on treatment. My whole right side being numb and not working. However I am finding tysabri has done some strange things to me..I’m curious to know if anyone else suffers with the same side effects…Ive had really thin skin since starting this treatment and I seem to get more headaches than before. I take citalopram and clonazapam at night, I can not tolerate gabapentin, I was the same with pregabalin, bad mood swings 🙁 My ex boyfriends can vouch for me on that unfortunately. Does anyone know of any other pain killers other than the usual paracetamol/aspirin that would help? I was taking co-codamol, but my MS nurse said that I have been using it too much and to see if I can cope without it. Its been a week since I took any and I’m in a lot of pain…any advice would be appreciated…thank you in advance. Hope everyone is doing ok tonight.. G xxx

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
6 months ago

Hi @chelseagirl . I saw this post last night, but it was bedtime. So, I made a note to come back to it today.

Primarily, I would like to state that I am not medical. You are possibly more knowledgeable in this arena. But, I was just having a look at the medications that you’re on and whether there are any contraindications.

Well, the Tysabri should be OK. It does have a side effect of headache, but these should be limited to post-dose.

Why have you been prescribed Clonazapam? Is this for another condition? It’s just that it states that you shouldn’t take it if you have “Porphyria (a genetic enzyme disorder that causes symptoms affecting the skin or nervous system)”. There’s some details about Porphyria here :-

https://www.webmd.com/a-to-z-guides/porphyria-symptoms-causes-treatment

I’m just wondering whether your present combination of drugs aren’t doing you any favours?

Co-codamol itself should be mixed with some anti-depressants. I don’t know whether Citalopram would be a problem.

So, possibly a few things to think about. Like I say, I’m not medical, just a graduate from the University of Life. 😉


chelseagirl
6 months ago

Hey @stumbler
I take clonazapem to knock me out at night, I can’t sleep without them. I have stopped taking the co codamol, as I think they could be the cause of the headaches. I see my neurologist on the 7th so I’m hoping that he will be able to advise me.
I need to start the university of life to be a possible graduate 😂


stumbler
6 months ago

@chelseagirl , do let us know how you get on with the Neuro and what is advised.

I wouldn’t say my graduation from the University of Life is complete, but it has taken quite a few years to get to this stage! 😉


chelseagirl
6 months ago

@stumbler I will let you’s know how it goes…feeling the cold too much and have been hibernating this week… my bed is getting used to me being in it… 😣 i need a new life basically 😣

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.